Follow up to ADT side effect progress... - Prostate Cancer N...

Prostate Cancer Network

2,935 members1,656 posts

Follow up to ADT side effect progression question.

Ernbud
Ernbud

I’m at two weeks on hormone therapy and I’ve noticed two things so far. First is a strange what I think is a muscle vibration right about the center of where my front pants pocket is. The first few times I thought it was my phone vibrating and kept trying to answer it! The frequency is increasing. The other thing is strange dreams! One that stands out is, I was walking along a river and a big dog flew over the river with a seagull perched on its head! Strangely, the only thing that seemed odd is that I wondered why the seagull didn’t fly over on it’s own. I wonder each night what the next one will be!😁 If that would be the only side effects that will be great!!

14 Replies

I had some odd dreams on the anti nausea drugs I took during radiation. Nothing like yours. Maybe one more after that. Never been much of a dreamer while I sleep probably because I have so many when awake. I agree if that's all you got your one of the lucky ones.

Sounds like you're having a good time with ADT drugs. 👍

Muscle fatigue and weird dreams have been regular events with my ADT, along with hot flashes. The dreams seem to be intense the first week after my monthly shot, and then die down. But definitely have noticed that in my 15 months on Lupron.

Exercise is a must as fatigue is your worst enemy. Weight gain is real so diet and exercise go hand in hand. In year three of ADT I learned that keeping the bedroom as cold as my wife could tolerate plus having a fan blowing directly on me helped combat hot flashes. Best of luck in your treatment.

Watch for upcoming diminishing or loss of sexual desire. Without knowing your partner or single status, I can categorically say that it is critical to keep erections going during the entire stretch of ADT, and afterward, as T slowly recovers from being zero'd out during ADT.

Lemme say it was bewildering for me to experience the diminishing of libido...but I knew that by hook or crook, no matter if I felt like it or not, getting regular erections (don't worry about loss or diminishing of frequency of orgasm), was the all-important thing "hanging out there."

This penile rehab practice during ADT is THE prime example of "Use it or Lose it."

You have tools at your disposal. Daily tadalafil should be taken to shore up blood vessels and nocturnal erections.

The vacuum pump forces an odd-looking erection, but by God, it's up.

Trimix or Bimix injections give great erections, but there could be some pain, for various reasons.

Giddy and Xialla are both available. Haven't tried Giddy; tried Xialla but I like what's below better:

There is a device you can make yourself that I can send you freeinstructions on how to make and use it.

Message me privately for that. It made the critical difference for me during 18 months of ADT.

All truth!!! Being completely ignorant for about a year of ADT and just going by what the doc’s said / warned me of, I ended up with a innie until I sat in his office and pointed the the poster of the guy cut in half and said....” I want to be like that again”!!!!! Started penile rehab shortly (no pun intended) after and 2 years later, well.... play the song attached! Extremely hard to wrap your head around and do it..... But it is working!!!! youtu.be/ADAVis_d3w4

Hey, I've had those strange vibrations, too, and like you, I thought it was my phone. How odd. If that were the only side effect, I'd be thrilled. I'm coming up on two years of ADT, with the end coming in the fall. It's a mixed blessing. I can't wait for the side effects to wane, but I'll be untreated and going from PSA to PSA with the usual worries and anticipation. I need to wrap my brain around that.

Ernbud
Ernbud in reply to jazzy53

Good luck and I guess I can say “good vibes “😏. Hope everything goes well!

Ernbud

Pay attention to mental changes!!! They are real!!! They can be part of ADT. Within the first year (signs started at about 4-6 months) my cognitive and executive abilities were so bad I had to leave work (actually, was asked to leave work (actually got booted out the door)). Don’t know what you do for a living or hobbies but my first sign was not knowing where I was while driving regular routes.... mostly in tunnels! Reading failed, math was terrible, communication skills went in the dumper then executive functions, budgets, spreadsheets, estimates, simple things like finding files and putting them back..... tedious, and so much more!!!!

Read up on brain fog and you find a-lot of cases but a few of us went way beyond that and got our heads kicked in!!!! Not looking to scare you..... just keep an eye on it as there are options as to how you can achieve ADT.

Jc

Ernbud
Ernbud in reply to Jimhoy

Thanks Jimhoy! Appreciate the info and advance warning. I’ve been on Lupron and bicalutimide for a month now. My urologist is saying I might only be on ADT for 6 months, possibly one year. So far my side effects have only been hot flashes that are pretty mild and only last for a couple of minutes, a few moments, libido down some and a need for chemical assistance for performance. I’m sure there is more on the way, but so far I feel very fortunate. In about 2 weeks I start 28 sessions of IMRT followed by 2 sessions of HDR Brachytherapy. It’s definitely going to be an adventure!🤨

Jimhoy
Jimhoy in reply to Ernbud

Same here but with Eligard (Lupron’s equal) 22mo and 45 EBRT. Don’t remember the difference with your RT protocol!!! Godspeed!!! It can be a helluva ride!!! Hope you get through before the devil knows your there!!! I know one question that you can ask before RT. I was about 1/2 way through when walking at camp with my grandson, I ended up having an assplosion!!! Uncontrolled diarrhea beyond belief.... out of nowhere!!! When questioned the RO, he said “oh that can happen, the 2nd half is concentrated on the gland wher the 1st 1/2 is spread over the pelvic area”! Thanks for the warning dic.... I mean doc!!!

Jc

Ernbud
Ernbud in reply to Jimhoy

We’ll that stinks!😉 (pun intended). Thanks for the warning. Guess that’s what happens when one DEPENDS 😁 on the docs telling us everything!

Jimhoy
Jimhoy in reply to Ernbud

I guess you can say they don’t tell you shit!!!!

Ernbud
Ernbud in reply to Jimhoy

Oops I said a month, meant to say month and 1 half.

You may also like...